Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 24, NWS Tulsa, OK

March 9, 2013Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2013, 8:35 PM CST for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2013, 8:35 PM CST (02:35 UTC)
Expired
Mar 9, 2013, 9:00 PM CST
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -240 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-240 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS54 KTSA 100235
SVRTSA
OKC061-077-079-100300-
/O.NEW.KTSA.SV.W.0024.130310T0235Z-130310T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST SAT MAR 9 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
  WESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 900 PM CST

* AT 831 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES WEST OF WILBURTON TO 4 MILES SOUTHWEST OF
  DAMON TO 3 MILES NORTHWEST OF YANUSH...MOVING NORTHEAST AT 60 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WILBURTON...ROBBERS CAVE STATE PARK...BENGAL...KINTA...RED OAK...
  LEQUIRE...LAKE WISTER STATE PARK...FANSHAWE...STIGLER AND
  MCCURTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3479 9540 3493 9549 3503 9540 3503 9535
      3508 9535 3530 9515 3518 9492 3489 9472
      3468 9539
TIME...MOT...LOC 0235Z 226DEG 52KT 3494 9538 3486 9531
          3477 9531

$$
1 follow-up statement
679 
WWUS54 KTSA 100258
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CST SAT MAR 9 2013

OKC061-077-079-100308-
/O.EXP.KTSA.SV.W.0024.000000T0000Z-130310T0300Z/
HASKELL OK-LE FLORE OK-LATIMER OK-
858 PM CST SAT MAR 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR LATIMER...WESTERN LE FLORE AND
SOUTHERN HASKELL COUNTIES EXPIRES AT 900 PM CST...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3479 9540 3493 9549 3503 9540 3503 9535
      3508 9535 3530 9515 3518 9492 3489 9472
      3468 9539
TIME...MOT...LOC 0258Z 226DEG 52KT 3517 9509 3509 9502
          3500 9502

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 5:10 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Mar 9, 5:10 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
510 PM CST SAT MAR 9 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.

LINE OF STORMS JUST MOVING INTO E OK WILL AFFECT BVO/TUL/RVS/MLC
WITHIN THE FIRST TWO TO FOUR HOURS OF THE TAF PERIOD...WITH
FYV/XNA/FSM AFFECTED AFTER 04Z. MAIN EFFECT WILL BE IFR/MVFR
VSBYS. SHOWERS WILL CONTINUE TO AFFECT MAINLY THE NW AR TERMINALS
THROUGH THE REST OF THE NIGHT. LOWER CIGS WILL MOVE ACROSS THE TAF
SITES FOLLOWING THE COLD FROPA TOMORROW...AND WINDS WILL BECOME
GUSTY FROM THE W AND NW. A LOW CHANCE OF ADDITIONAL PRECIP WILL
EXIST...ALTHOUGH IT IS TOO LOW TO MENTION ATTM.

&&

.PREV DISCUSSION... /ISSUED 259 PM CST SAT MAR 9 2013/

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS A GOOD PORTION OF
EASTERN OKLAHOMA BY THE BEGINNING OF THE FIRST PERIOD. THIS ACTIVITY
WILL CONTINUE TO INCREASE AND SPREAD EASTWARD THIS EVENING AND
OVERNIGHT. WITH THE STRONG UPPER LEVEL SYSTEM MOVING ACROSS THE
SOUTHERN PLAINS... COUPLED WITH DECENT MOISTURE AND INSTABILITY... THERE
WILL GE A CHANCE FOR STRONG TO SEVERE STORMS. HAVE LIMITED THE
MENTION OF SEVERE IN THE FIRST PERIOD FORECAST TO THE FAR
SOUTHEASTERN PORTION OF THE FORECAST AREA WHERE CONDITIONS WILL BE
MOST CONDUCIVE.

PRECIPITATION WILL END FROM WEST TO EAST BEGINNING EARLY SUNDAY
MORNING AND SHOULD MOVE EAST OF OUR ARKANSAS COUNTIES BY 6Z MONDAY.
SKIES ARE EXPECTED TO CLEAR OUT FROM WEST TO EAST MONDAY MORNING
INTO AFTERNOON AS A PERIOD OF TRANQUIL SPRING-LIKE WEATHER BEGINS.
AFTER A COLD START MONDAY... A WARMING TREND WILL BEGIN IN EARNEST.
BY THURSDAY... AFTERNOON MAXIMUMS ARE EXPECTED TO EXCEED 70 DEGREES
ACROSS THE ENTIRE AREA. FRIDAY AND SATURDAY WILL LIKELY BE SLIGHTLY
WARMER STILL. PRECIPITATION CHANCES WILL REMAIN MINIMAL FROM MONDAY
THROUGH THE WEEK AND INTO NEXT WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Mar 9, 4:57 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
457 PM CST SAT MAR 9 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
457 PM CST SAT MAR 9 2013

...SEVERE WEATHER POTENTIAL INCREASES THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...PRIMARILY SOUTHEAST OKLAHOMA.
	ONSET...AFTER 7 PM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTHEAST OF INTERSTATE 44.
	ONSET...AFTER 6 PM.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...SOUTHEAST OF INTERSTATE 44.
	ONSET...THIS EVENING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE ONGOING LATE THIS AFTERNOON...WITH A BAND OF
STORMS STRETCHING FROM WESTERN OSAGE COUNTY INTO SOUTH CENTRAL
OKLAHOMA...JUST AHEAD OF A DRYLINE. THUNDERSTORMS CURRENTLY ENTERING
NORTHEAST OKLAHOMA WILL ENCOUNTER LESSER INSTABILITY...AND ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...STORMS ARE
EXPECTED TO INTENSIFY ACROSS SOUTHEAST OKLAHOMA INTO THE EVENING
HOURS.

WINDS ALOFT ARE STRONG ALLOWING FOR A BROAD AREA OF HIGH WIND
SHEAR...AND A SURGE OF EVEN STRONGER MID LEVEL WINDS IS EXPECTED TO
ROTATE FROM CENTRAL TEXAS THOUGH EASTERN OKLAHOMA DURING THE EVENING
INTO THE EARLY MORNING HOURS.  AS THIS OCCURS...THERE MAY DEVELOP A
PERIOD OF HIGHER WIND DAMAGE POTENTIAL ALONG WITH AN UPTICK IN
TORNADIC POTENTIAL.  SHOULD THIS SCENARIO UNFOLD...THEN A SWATH OF
HIGHER SEVERE WEATHER POTENTIAL IS LIKELY...GENERALLY SOUTH OF
INTERSTATE 40 IN SOUTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING EARLY SUNDAY AS A COLD FRONT SWEEPS
THROUGH WESTERN ARKANSAS.  STORMS ARE EXPECTED TO CONTINUE EASTWARD
WITH THE THUNDERSTORM POTENTIAL ENDING FOR THE FORECAST AREA BY NOON
SUNDAY.  BREEZY NORTHWEST WINDS WILL FOLLOW BEHIND THE COLD FRONT.
DRY AND MILD WEATHER WILL PREVAIL FOR THE REMAINDER OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 9, 8:17 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SAT MAR 9 2013

OKZ049-073-075-100245-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
817 PM CST SAT MAR 9 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND WESTERN LATIMER

AT 817 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF HAILEYVILLE TO 7 MILES NORTHWEST
OF STANLEY TO 4 MILES NORTHWEST OF MOYERS...MOVING NORTHEAST AT 55
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...CLAYTON...MOYERS...KOSOMA...
SNOW...NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...EUBANKS...DUNBAR...
SARDIS...ROBBERS CAVE STATE PARK AND CLAYTON LAKE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3451 9574 3451 9568 3459 9568 3459 9574
      3488 9575 3508 9539 3485 9515 3438 9515
      3429 9577
TIME...MOT...LOC 0217Z 231DEG 48KT 3482 9558 3462 9552
          3441 9565

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:17 PM CSTSpecial Weather StatementTSALatimer, Pushmataha28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.